Drug Interaction between Bisacodyl and Ondansetron

Bisacodyl is a stimulant laxative which causes bowel movement in the small intestine and colon, also, alters water and electrolyte levels to further enhance the laxative effect.
Ondansetron is a serotonin 5-HT3 receptor antagonist used to prevent nausea and vomiting, especially when caused by cancer chemotherapy, radiation therapy, and surgery.

The concomitant use of both Bisacodyl and Ondansetron can lead to a moderate drug interaction. This is because Bisacodyl, as a laxative, can cause significant losses of fluid and electrolytes, including sodium, potassium, magnesium and zinc. The potassium loss can cause ventricular arrhythmia. Ondansetron can also affect QT interval prolongation, thereby, further potentiating the risk of torsade de pointes ventricular arrhythmia. Hence, symptoms of torsade de pointes like dizziness, lightheadedness, fainting, palpitation, irregular heart rhythm, shortness of breath, or syncope may occur.

This is considered a major drug interaction in which close monitoring, especially K+ and Mg2+, is strongly advised.

GenRx application for inventory management, sales and accounts in a pharmacy store or hospital, can detect such wrong drug combinations and make necessary alerts.
Contact Us Now! for a FREE demo or Place your Order Now at an incredibly affordable price.


 

Download GenRx Drug Interaction(s) Checker (Android App) for FREE

 


Download ProSynapses Medical Search Engine (Android App) for FREE

 

Comments

Post a Comment